Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 4, 2020, 1:34 PM PDT for Lincoln County, Nevada; Mohave County, Arizona. It took effect at Aug 5, 2020, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2020, 1:34 PM PDT (20:34 UTC)
- In effect from
- Aug 5, 2020, 11:00 AM PDT
- Expired
- Aug 6, 2020, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5139 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS85 KVEF 042034 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 134 PM PDT Tue Aug 4 2020 AZZ102-NVZ461-051200- /O.UPG.KVEF.FW.A.0013.200805T1800Z-200807T0300Z/ /O.NEW.KVEF.FW.W.0025.200805T1800Z-200807T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 134 PM PDT Tue Aug 4 2020 /134 PM MST Tue Aug 4 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ WEDNESDAY TO 8 PM PDT /8 PM MST/ THURSDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ Wednesday to 8 PM PDT /8 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zone 461. * TIMING...Wednesday afternoon through Thursday evening. * WIND...South to southwest 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Min RH 4 to 9 percent and Max RH 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
557 WWUS85 KVEF 050938 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 238 AM PDT Wed Aug 5 2020 AZZ102-NVZ461-052200- /O.CON.KVEF.FW.W.0025.200805T1800Z-200807T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 238 AM PDT Wed Aug 5 2020 /238 AM MST Wed Aug 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THURSDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zone 461. * TIMING...Late this morning through Thursday evening. * WIND...South to southwest 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Min RH 4 to 9 percent and Max RH 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
066 WWUS85 KVEF 052139 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PDT Wed Aug 5 2020 AZZ102-NVZ461-070300- /O.CON.KVEF.FW.W.0025.000000T0000Z-200807T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 239 PM PDT Wed Aug 5 2020 /239 PM MST Wed Aug 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THURSDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zone 461. * TIMING...now through Thursday evening. * WIND...South to southwest 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum RH 4 to 9 percent and Max RH 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
880 WWUS85 KVEF 060934 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 234 AM PDT Thu Aug 6 2020 AZZ102-NVZ461-070300- /O.CON.KVEF.FW.W.0025.000000T0000Z-200807T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 234 AM PDT Thu Aug 6 2020 /234 AM MST Thu Aug 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zone 461. * TIMING...through this evening. * WIND...South to southwest 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum RH 4 to 9 percent and Max RH 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
568 WWUS85 KVEF 070249 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 749 PM PDT Thu Aug 6 2020 AZZ102-NVZ461-070400- /O.EXP.KVEF.FW.W.0025.000000T0000Z-200807T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- 749 PM PDT Thu Aug 6 2020 /749 PM MST Thu Aug 6 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 102 AND 461... Winds have subsided below critical fire thresholds and will continue to decrease through the rest of the evening. Therefore, the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 9:23 AM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 4, 9:23 AM PDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 923 AM PDT Tue Aug 4 2020 .SYNOPSIS...As an area of low pressure develops across California and the Great Basin this week we can expect to see decreasing temperatures. Conditions are expected to remain dry along with breezy afternoon winds. Areas of smoke will be seen across portions of the area as the Apple Fire continues to burn south of Big Bear, CA. && .UPDATE... Quiet weather across the region today with clear skies across the region along with light winds. Haze and smoke from the Apple Fire still fill some valleys, but some of that should mix out this afternoon as the winds start to kick up. A new fire west of San Bernardino County called the Stagecoach Fire may also bring in some smoke late this afternoon affecting portions of western San Beranrdino and Inyo Counties. && PREV DISCUSSION 233 AM PDT Tue Aug 4 2020 .DISCUSSION...Through Monday No change from what I've been looking at the past few night. GEFS showing trough deepening across California/Great Basin by Wednesday. The trough will then linger over the area through Friday. This will translate to lower temperatures but a return of gustier south- southwest winds in the afternoon hours. Strongest gusts of 30-35 mph are forecast across southeast Nevada and northwest Arizona Wednesday and Thursday. A layer of smoke should still be visible at times today but HRRR Smoke concentrations from the Apple Fire don't look as impressive as the past two day across southern Nevada and northwest Arizona. The exception to that would be the Morongo Basin which lies just east of the fire where higher concentrations are likely. Over the weekend into early next week, ridge which had been suppressed southeast of the area will again expand westward into the Great Basin. Look for continued dry conditions, warmer temperatures and less wind. && .Fire Weather...Fire Weather Watch for Wednesday and Thursday remains in effect. Trough developing over California and the Great Basin will generate stronger south-southwest winds Wednesday and Thursday. Gusts up to 35 mph possible along with very dry conditions with minimum RH values falling below 10 percent. Overnight RH recovery also will be very poor with readings staying below 20 percent. Many of the local ERC's are also at record levels for this time of year. && .AVIATION...For McCarran...Light and variable winds will become south-southwest in the afternoon, with gusts 15-20KTS likely. Smoke will be less dense today compared to the past few days. Southerly winds after sunset should stop gusting but will remain around 10kts through much of the night before becoming light and variable again by Wednesday morning. Skies should be mostly clear through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Smoke from a wildfire in southern California should improve today over the region by late morning, with limited smoke and haze expected compared to the past few days. South to southwest winds with gusts of 15-20KTS can be expected this afternoon, with typical overnight winds generally less than 15 knots returning tonight. No operationally significant clouds are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow DISCUSSION/FIRE WEATHER...Pierce AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.